Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

June 7, 2012Chippewa County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 7, 2012, 3:37 AM CDT for Chippewa County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2012, 3:37 AM CDT (08:37 UTC)
Expired
Jun 7, 2012, 4:15 AM CDT
In force
38 min
Issued by
NWS Twin Cities, MN

County Chippewa County, MN

The radar

The Minneapolis radar (KMPX), 166 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2258 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WWUS83 KMPX 070837
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
337 AM CDT THU JUN 7 2012

MNZ056-064-065-070915-
CHIPPEWA-RENVILLE-YELLOW MEDICINE-
337 AM CDT THU JUN 7 2012

...THUNDERSTORMS MOVING OVER CHIPPEWA AND YELLOW MEDICINE COUNTIES 
AND MOVING INTO RENVILLE COUNTY THROUGH 415 AM CDT...

AT 334 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF MONTEVIDEO...OR 9 MILES WEST OF
MAYNARD. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ASBURY.
  GRANITE FALLS.

LAT...LON 4489 9576 4489 9574 4491 9573 4497 9557
      4480 9537 4472 9562 4489 9578
TIME...MOT...LOC 0837Z 325DEG 11KT 4489 9564

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:30 AM CDT, 7 minutes earlier.

Area forecast discussion, Jun 7, 3:30 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 AM CDT THU JUN 7 2012

.DISCUSSION...

NARROW HIGH AMPLITUDE RIDGE ACROSS THE CENTRAL DKTS WILL SLOWLY
SLIDE EAST TODAY TO NEAR THE MN BORDER THIS AFTERNOON.  WV IMAGERY
SHOWS WHAT SHUD BE THE LAST VORT MAX COMING DOWN THE EAST SIDE OF
THE RIDGE. VORT IS NOW IN NE MN AND WILL SLIDE INTO NW WI THIS
MORNING. THIS FEATURE WILL CONTINUE TO FIRE A FEW SHWRS AND TSTMS E
PTNS OF OUR AREA.  MAY SEE ISOL AFTN CONVECTION AGAIN IN THE
EAST...BUT LACK ADDITIONAL SHORTWAVE SHOULD MAKE AFTN CONVECTION
MORE ISOL THAN YESTERDAY. FARTHER WEST...SHWRS AND TSTMS HAVE BECOME
PRETTY ACTIVE LAST HOUR OR SO ACROSS WC INTO SW MN WITH CONVECTION
FIRING IN THE STREAM OF MID LEVEL MOISTURE COMING OVER THE RIDGE.
INCREASED CONVECTION IN THAT AREA SEEMS TO BE TIED TO WEAK 850 MB
WAA WITH WINDS SHOWING SOME VEERING IN THAT AREA.  NAM/GFS PLAY THIS
AS MAINLY A MORNING EVENT WITH 850 MB WINDS BACKING BY 18Z
DECREASING THE WAA.  HRRR FORECAST RADAR REFLECTIVITY HAS ALSO BEEN
FOLLOWING THIS LOGIC.

TEMPS WILL BE A BIT TRICKY IN THE WEST TODAY. AIRMASS WILL BE A BIT
WARMER THAN YESTERDAY WITH 850 MB TEMPS UP AROUND 2C...BUT MID/HIGH
CLOUDS WILL TEMPER THE WARMUP.  STARTING OUT VERY WARM WITH CURRENT
TEMPS AROUND 70...BUT LIMITED WARMUP TO AROUND 10 DEGREES. ELSEWHERE
TEMPS SHOULD BE AT OR SLIGHTLY WARMER THAN YDA.

NEXT PLAYER IS THE SHORTWAVE NOW MOVING ACROSS UTAH WHICH MODELS
HAVE BEEN FAIRLY CONSISTENT IN BRINGING NE INTO THE DKTS THIS
EVENING AND ACROSS N MN ON FRIDAY.  POPS WILL GRADE FROM THE HIGH
CHANCE RANGE ACROSS THE N CWA TO SLIGHT CHANCE ACROSS THE SOUTH.
WARM AND A BIT BREEZY ON FRIDAY AS TROF MOVING ACROSS N MN TURNS
WINDS SWLY.  SHUD SEE SOME HIGHS NEAR 90 IN SW AREAS.

UPPER RIDGE BUILDS ACROSS OUR AREA FRIDAY NIGHT/SATURDAY IN RESPONSE
TO STRONG UPPER TROF MOVING INTO THE NORTHERN ROCKIES. THIS PERIOD
SHOULD BE DRY ACROSS OUR AREA WITH NEXT CHANCE OF SHOWERS AND TSTMS
IN THE WEST SUNDAY AFTN AND ACROSS THE AREA SUNDAY NIGHT/MONDAY WITH
APPROACH OF COLD FRONT.  VERY WARM AND BREEZY SATURDAY AND SUNDAY
WITH GUSTY SW WINDS.  BOTH DAYS SHUD SEE SOME HIGH TEMPS IN THE 90
DEGREE RANGE. WITH ENUF SUN COULD REACH LOWER 90S IN THE WEST ON
SATURDAY AND IN THE EAST ON SUNDAY.

SECONDARY COLD FRONT SWINGS ACROSS AREA LATE MONDAY BRINGING A
CHILLY COUPLE OF DAYS TO THE REGION TUESDAY AND WEDNESDAY. COULD SEE
A FEW AFTN SHWRS IN COOL CYCLONIC FLOW ON TUESDAY...BUT WILL LEAVE
THAT FOR LATER FORECASTS.

&&

.AVIATION.../06Z TAF ISSUANCE/

MAIN ISSUE THIS TAF PERIOD WILL BE SCT SHOWERS THE REST OF THIS
EVENING. SLIGHT TURNING OF H85 WINDS FROM THE S OVER TO THE SW HAS
WORKED WITH N-S ORIENTED THETA-E GRADIENT TO GENERATE SOME MID-
LEVEL SHOWERS. EXPECT MOST ROBUST ACTIVITY TO REMAIN IN
NODAK...BUT HRRR ALONG WITH NMM/ARW REFLECTIVITY FORECASTS SHOW
SHOWERS WORKING SOUTH ACROSS MOST OF THE AREA THIS EVENING...WITH
TWO PRIMARY BANDS OF CLOUDS ON SATELLITE ACROSS WRN AND ERN MN
LIKELY WHERE MOST ACTIVITY SHOULD BE TONIGHT...PUTTING A THREAT
FOR SOME -SHRA AT RWF/AXN/MSP IN PARTICULAR. STUCK WITH MAINLY
VCSH EVERYWHERE...WITH A TEMPO -SHRA FOR RWF...WHERE THE HRRR HAS
BEEN PRETTY PERSISTENT WITH DEVELOPING SOME ACTIVITY THE LAST
SEVERAL RUNS. FOR EAU...BIG QUESTION IS WHAT HAPPENS WITH THE
CLOUDS. SFC RIDGE JUST TO THE EAST MEANS ANOTHER NIGHT OF CALM
WINDS...AND IF CLOUDS CAN STAY OUT...FULLY EXPECT SOME 1/2SM OR
LESS TYPE FOG THERE THIS MORNING. PROBLEM IS...THEY WILL HAVE
CLOUDS IN THE AREA MOST OF THE EVENING...MEANING THERE COULD BE
QUITE THE VARIABILITY IN VSBY OVERNIGHT. WILL AGAIN HAVE TO WATCH
FOR SCT SHRA/TSRA DEVELOPMENT IN THE AFTERNOON...BUT NOT EXPECTING
AS MUCH COVERAGE THU AS WAS SEEN WED AS FAVORABLE INSTABILITY
GRADIENT MOVES OFF TO THE NORTH AND EAST OF THE AREA. CAN NOT RULE
OUT SOME SHRA...BUT NMM/ARW REFLECTIVITY FORECASTS SHOW VERY
LITTLE IN THE WAY OF ACTIVITY AROUND AFTER THIS MORNINGS ACTIVITY
CLEARS OUT.

KMSP...WILL LIKELY SEE A FEW BOUTS OF -SHRA/SPRINKLES OVERNIGHT
WITH MID-LEVEL CLOUD DECK OVERHEAD. KEPT A VCSH MENTION GOING
THROUGH 12Z...BUT COULD SEE THIS ACTIVITY LINGER THROUGH 15/16Z.
REGARDLESS OF WHETHER OR NOT THE RUNWAYS GET WET...VFR CONDS WILL
PREVAIL. HAVE BACKED OFF ON SHRA MENTION FOR THE AFTERNOON AS
ACTIVITY LOOKS TO BE MORE FOCUSED NORTH OF HERE...NOT TO MENTION
MID LEVEL HEIGHTS/TEMPS WILL BE RISING THROUGH THE DAY. BETTER
SHRA/TSRA CHANCES LOOK TO COME FRIDAY MORNING AS THE WEAKENING
FRONT MOVES IN.

.OUTLOOK...FRIDAY THROUGH SUNDAY
FRI...-SHRA/-TSRA PSBL IN THE MORNING. VFR. WINDS SW 8-12KTS.
SAT/SUN...VFR. WINDS SAT SW 10-15KTS. WINDS SUN SW 15-20KTS WITH
HIGHER GUSTS. CHC TSRA SUN NGT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

BAP/MPG
Hazardous weather outlook, Jun 6, 5:12 PM CDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
512 PM CDT WED JUN 6 2012

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071845-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
512 PM CDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ALONG THE
MISSISSIPPI AND ST CROIX RIVER VALLEYS THIS EVENING. ANOTHER AREA OF
NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST CENTRAL
MINNESOTA TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
FROM THURSDAY THROUGH EARLY NEXT WEEK. THE BEST CHANCE FOR SEVERE
WEATHER IS THURSDAY NIGHT THROUGH FRIDAY...AND SUNDAY EVENING
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 7, 3:00 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 AM CDT THU JUN 7 2012

MNZ064-073-070845-
REDWOOD-YELLOW MEDICINE-
300 AM CDT THU JUN 7 2012

...THUNDERSTORMS REDWOOD AND YELLOW MEDICINE COUNTIES THROUGH 345 AM
CDT...

AT 259 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTHWEST OF WOOD LAKE. THIS STORM WAS MOVING
SOUTH AT 20 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WOOD LAKE.
  VESTA.
  MILROY.

LAT...LON 4473 9548 4445 9534 4440 9560 4462 9561
      4462 9571 4468 9573
TIME...MOT...LOC 0800Z 344DEG 15KT 4462 9557
Special weather statement, Jun 7, 3:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
337 AM CDT THU JUN 7 2012

MNZ056-064-065-070915-
CHIPPEWA-RENVILLE-YELLOW MEDICINE-
337 AM CDT THU JUN 7 2012

...THUNDERSTORMS MOVING OVER CHIPPEWA AND YELLOW MEDICINE COUNTIES
AND MOVING INTO RENVILLE COUNTY THROUGH 415 AM CDT...

AT 334 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF MONTEVIDEO...OR 9 MILES WEST OF
MAYNARD. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ASBURY.
  GRANITE FALLS.

LAT...LON 4489 9576 4489 9574 4491 9573 4497 9557
      4480 9537 4472 9562 4489 9578
TIME...MOT...LOC 0837Z 325DEG 11KT 4489 9564

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:00 AM CDTSpecial Weather StatementMPXRedwood45 min
Jun 7, 4:03 AM CDTAreal Flood AdvisoryMPXChippewa, Lac qui Parle, Redwood, Stevens, Swift, Yellow Medicine4 hr
Jun 7, 4:17 AM CDTFlash Flood WarningMPXYellow Medicine4 hr

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.